Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 9, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 15, 2005, 6:41 PM EDT for Essex County, New York. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2005, 6:41 PM EDT (22:41 UTC)
- Expired
- Jun 15, 2005, 8:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Essex County, NY
The radar
The Burlington radar (KCXX), 78 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:30 PM EDT | FLASH FLOOD | Ticonderoga, NY | BASEMENTS FLOODED, ROADS COVERED IN WATER, POSSIBLE WASHED OUT CULVERT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 109 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBTV 152242
FFWBTV
NYC031-160045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
641 PM EDT WED JUN 15 2005
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ESSEX COUNTY IN NORTHERN NEW YORK
* UNTIL 845 PM EDT
* AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 6 MILES WEST OF TICONDEROGA.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
TICONDEROGA BY 645 PM EDT.
CROWN POINT AND CROWN POINT CENTER BY 650 PM EDT.
SOME STREAMS IN THE AFFECTED AREA INCLUDE FIVEMILE CREEK...CHILSON
BROOK...AND TROUT BROOK.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA. THIS AREA HAS ALREADY RECEIVED HEAVY RAIN EARLIER
TODAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4411 7425 4389 7420 4374 7404 4381 7339
4406 7344 4434 7341
$$
SISSON1 follow-up statement
000
WGUS71 KBTV 160007
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
806 PM EDT WED JUN 15 2005
NYC031-160045-
ESSEX NY-
806 PM EDT WED JUN 15 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 845 PM EDT FOR ESSEX
COUNTY...
AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF MODERATE TO HEAVY RAIN NEAR MINERVA...OR ABOUT
10 MILES SOUTHEAST OF NEWCOMB...MOVING EAST AT 30 MPH.
THE RAIN WILL BE NEAR...
SCHROON LAKE BY 830 PM EDT.
NORTH HUDSON BY 835 PM EDT.
PARADOX BY 840 PM EDT.
CROWN POINT CENTER BY 845 PM EDT.
DOPPLER RADAR INDICATED 1 TO 2 INCHES OF RAIN HAD FALLEN IN
SOUTHEAST ESSEX COUNTY OVER THE PAST FEW HOURS. ANOTHER HALF INCH TO
AN INCH OF RAIN IS POSSIBLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4411 7425 4389 7420 4374 7404 4381 7339
4406 7344 4434 7341
$$
SISSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:12 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 15, 3:12 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 312 PM EDT WED JUN 15 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... CONVECTIVE POTENTIAL WILL EXIST THROUGHOUT THE SHORT TERM PERIOD...BUT VARY IN INTENSITY AND AREAL COVERAGE. FORECAST COMPOSITE CHARTS VALID FOR 00Z TONIGHT...THURSDAY NIGHT...AND FRIDAY NIGHT ALL SHOW DIFFERENT MECHANISMS TO ENHANCE CONVECTIVE POTENTIAL. WITH RESPECT TO LATE THIS AFTERNOON AND EVENING...INSTABILITY AXIS REMAINS OVER NORTHERN NEW YORK AND THE CHAMPLAIN VALLEY WHERE SOME SUNSHINE HAS HELPED TO DESTABILIZE THE LOWER LEVELS. FORECAST AREA IS ON THE NORTHERN FRINGE OF THE FAVORABLE DEEP LAYER SHEAR TO HELP SUPPORT SOME ORGANIZED STORMS OVER NORTHERN NEW YORK AND THE CHAMPLAIN VALLEY THROUGH THIS EVENING. THUS WOULD EXPECT SOME GUSTY WINDS AND HEAVY DOWNPOURS WITH THESE STORMS. STABLE LOW LEVELS TO LIMIT CONVECTION EAST OF THE GREEN MOUNTAINS AND WINDS WILL HAVE A HARD TIME MIXING DOWN THROUGH SHALLOW COLD LOW LEVELS. THURSDAY APPEARS TO BE A TRANSITION DAY AS MAIN UPPER TROUGH REDEVELOPS OVER THE EASTERN GREAT LAKES. COLD CORE ALOFT ASSOCIATED WITH THIS TROUGH WILL BE OVER OHIO AND THE WESTERN PORTIONS OF NEW YORK AND PENNSYLVANIA...THUS STEEPEST 850-500 MB LAPSE RATES WILL EXIST OVER THIS AREA AND ENHANCE POTENTIAL FOR CONVECTION. DEEP LAYER SHEAR WILL HAVE SHIFTED SOUTH ACROSS SOUTHERN NEW ENGLAND LEAVING FORECAST AREA IN JUST A GENERAL SYNOPTIC SCALE LIFT AREA. WEAK SURFACE TROUGH TO ALSO EXIST OVER THE AREA...SO WILL JUST GO WITH EITHER CHANCE OR SCATTERED MENTION OF SHOWERS/THUNDERSTORMS... ESPECIALLY IN THE AFTERNOON AND EVENING. FORECAST COMPOSITE CHART FOR FRIDAY HAS UPPER LOW RIGHT OVER THE FORECAST AREA. TEMPERATURES AT 500 MB WILL BE IN THE -18C TO -20C RANGE AND THIS WILL CREATE NEARLY DRY ADIABATIC LAPSE RATES IN THE 850 TO 500 MB LAYER. WITH SUCH A LARGE DEPTH TO THE DRY ADIABATIC LAPSE RATES...SUFFICIENT INSTABILITY SHOULD EXIST FOR WIDESPREAD SHOWERS OVER THE ENTIRE FORECAST AREA. FREEZING LEVELS WILL BE LOWER AND THE POTENTIAL FOR SMALL HAIL WILL EXIST. DEEP LAYER SHEAR WILL REMAIN FAVORABLE SOUTH OF THE FORECAST AREA...SO DO NOT ANTICIPATE ANY SEVERE WEATHER. UPPER TROUGH WEAKENS OVER THE AREA ON SATURDAY...BUT NOT BEFORE BRINGING ANOTHER CHANCE FOR SHOWERS TO THE AREA. TEMPERATURES WILL CONTINUE TO BE BELOW NORMAL THROUGH THE PERIOD WITH ALL THE CLOUD COVER AND PRECIPITATION...ESPECIALLY ON FRIDAY. && .LONG TERM (SUNDAY THROUGH WEDNESDAY)... HIGH PRESS AND DRY WX TO AFFECT THE FA ON SUN THRU TUE. A FRONTAL SYS LOOKS TO BE MOVING DOWN ACRS SRN CANADA ON TUE AND THEN ACRS THE FA ON WED. HAVE INSERTED SOME SCHC POPS TO NEXT WED FOR ANY POSSIBLE CONVECTION THEN. HAVE ALSO DEVIATED UPWARD (WARMER) FROM THE LATEST HPC TEMP GUIDANCE AND OUR PREVIOUS FCST. && .AVIATION... ON AND OFF CONVECTION (MOSTLY -SHRA) EXPECTED ACRS THE FA THRU AT LEAST EARLY ON THU. KMPV TO DECOUPLE OVRNITE TONITE AND HAVE THE BEST CHC AT SEEING SOME LOWER CLDS/FG. THE REMAINING TAF SITES (ESPECIALLY KMSS/KSLK) TO ALSO HAVE A LESSER CHC AT SEEING AT LEAST SOME LOWER CLDS OVRNITE TONITE AS WELL. SFC WINDS TO REMAIN GENERALLY SOUTHERLY AND BECOME MORE LT WITH TIME INTO THU. && .FIRE WEATHER... EMRV1 IS CURRENTLY NOT REPORTING ANY DATA. THE WIND DIRECTION AT ESXV1 CONTINUES TO LOOK SUSPECT. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...EVENSON LONG TERM...MURRAY AVIATION...MURRAY
Hazardous weather outlook, Jun 15, 4:17 AM EDT, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 417 AM EDT WED JUN 15 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-160816- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 417 AM EDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY: A COLD FRONT WILL MOVE ACROSS THE AREA TODAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. THE GREATEST THREAT IS ACROSS THE SOUTHERN CHAMPLAIN VALLEY AND ADIRONDACKS. SOME ISOLATED STORMS COULD CONTAIN STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY: THERE WILL BE A CONTINUED THREAT OF SHOWERS THROUGH FRIDAY NIGHT AS A SLOW MOVING LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.